Although allergic granulomatous angiitis (AGA) is occasionally associated with gastrointestinal lesions, multiple perforated ulcers of the gastrointestinal tract are uncommon. We report herein a case of AGA associated with multiple perforated ulcers that erupted in the small intestine during corticosteroid therapy. A 31-year-old Japanese man was admitted to our hospital with epigastralgia, edema of the bilateral lower extremities, and general malaise. He had a persistent high fever, abdominal pain, and watery diarrhea. Laboratory data showed remarkable eosinophilia. The abdominal pain became exacerbated after the administration of oral prednisolone. Physical examination indicated positive signs of peritoneal irritation in the entire abdomen, and abdominal computed tomography scanning showed intra-abdominal free air, suggesting generalized peritonitis due to intestinal perforation. Laparotomy revealed multiple perforated ulcers in the jejunum and ileum. Histological examination indicated remarkable eosinophilic infiltration in the surrounding area of the small arteries and arterioles located in the submucosal layer, which was compatible with AGA. Although the association of intestinal perforation with AGA is relatively infrequent, intensive perioperative management is essential to ensure a favorable clinical outcome, particularly during the period on corticosteroid therapy.
All Science Journal Classification (ASJC) codes